Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Apr 1, 2015, 2:38 AM CDT for 16 counties in Kansas. It took effect at Apr 1, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2015, 2:38 AM CDT (07:38 UTC)
- In effect from
- Apr 1, 2015, 1:00 PM CDT
- Expired
- Apr 1, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3576 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
093 WWUS83 KICT 010738 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 238 AM CDT WED APR 1 2015 KSZ032-033-047>051-067-012245- /O.UPG.KICT.FW.A.0004.150401T1800Z-150402T0000Z/ /O.NEW.KICT.FW.W.0007.150401T1800Z-150402T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- 238 AM CDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050...051 AND 067... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ KSZ052-053-068-069-082-083-091-092-012245- /O.NEW.KICT.FW.W.0007.150401T1800Z-150402T0000Z/ MARION-CHASE-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 238 AM CDT WED APR 1 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...068...069...082...083...091 AND 092... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH AROUND 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ JAKUB
2 follow-up statements
608 WWUS83 KICT 012023 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT WED APR 1 2015 KSZ032-033-047>053-067>069-082-083-091-092-020000- /O.CON.KICT.FW.W.0007.000000T0000Z-150402T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 323 PM CDT WED APR 1 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032... 033...047...048...049...050...051...052...053...067...068...069... 082...083...091 AND 092... * EXTREME GRASSLAND FIRE DANGER...IS FORECAST. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 23 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER PRODUCT. && $$ BILLINGS WRIGHT
922 WWUS83 KICT 012353 RFWICT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT WED APR 1 2015 KSZ032-033-047>053-067>069-082-083-091-092-020100- /O.EXP.KICT.FW.W.0007.000000T0000Z-150402T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER- 653 PM CDT WED APR 1 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...049...050...051...052...053...067...068...069...082... 083...091 AND 092... GRASSLAND FIRE DANGER LEVELS WILL FALL BELOW EXTREME THIS EVENING...BUT WILL STILL REMAIN ELEVATED OVERNIGHT WITH GUSTY WINDS. THEREFORE OUTDOOR BURNING IS STILL NOT RECOMMENDED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 31, 11:51 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 11:51 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1151 PM CDT TUE MAR 31 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 256 PM CDT TUE MAR 31 2015 THE MAIN CHALLENGE IS CONVECTIVE CHANCES/TRENDS WEDNESDAY EVENING THROUGH THURSDAY. A SIGNIFICANT INCREASE IN BOUNDARY LAYER MOISTURE WILL OCCUR ACROSS THE AREA LATE TONIGHT INTO WEDNESDAY AHEAD OF AN EASTWARD MIGRATING SHORTWAVE ALOFT WHICH WILL MOVE FROM THE NORTHWEST INTO THE NORTH CENTRAL CONUS. THIS MOISTURE FLUX IS EXPECTED TO RESULT IN STRATUS AND PATCHY FOG BY EARLY WEDNESDAY MORNING ACROSS MUCH OF THE AREA. THERE IS ALSO A REMOTE CHANCE FOR ELEVATED CONVECTION WITH WEAK OR LITTLE CAPPING. HOWEVER THE LOW LEVEL JET IS NOT PARTICULARLY STRONG AND FORCING RELATIVELY WEAK...SO WILL KEEP THE FORECAST DRY FOR NOW. THE SURFACE COLD FRONT WILL DROP SOUTH INTO FAR NORTHERN KANSAS BY WEDNESDAY EVENING WITH AN ATTENDANT DRY-LINE EXTENDING SOUTH ACROSS CENTRAL KANSAS. THESE FEATURES WILL BE THE FOCUS FOR SURFACE BASED CONVECTION...THOUGH STORM CHANCES APPEAR SOMEWHAT MORE CONDITIONAL PRIOR TO SUNSET ALONG THE DRY-LINE DUE TO SOME CAPPING AND RELATIVELY WEAK CONVERGENCE. CHANCES APPEAR BETTER WITH CONVERGENCE ALONG THE SOUTHWARD MOVING COLD FRONT BY LATE WEDNESDAY EVENING THROUGH WEDNESDAY NIGHT ACROSS NORTH CENTRAL AND EASTERN KANSAS. THE WAS HANDLED FAIRLY WELL IN THE GOING FORECAST...SO ONLY SLIGHT TWEAKS WERE NEEDED WITH THIS FORECAST UPDATE. OTHERWISE...IT WILL BE A WINDY AND UNSEASONABLY WARM DAY AHEAD OF THE COLD FRONT WITH MAXS WELL INTO THE 80S. A TRAILING UPPER TROF IN THE NORTHERN STREAM WILL TAKE A MORE SOUTHERN TRACK ACROSS THE CENTRAL CONUS LATE THURSDAY INTO EARLY FRIDAY...WHICH WILL RESULT IN RENEWED CHANCES FOR SHOWERS AND SOME STORMS...BEFORE CLEARING SOUTHEAST KANSAS BY FRIDAY AFTERNOON. TEMPERATURES WILL BECOME PROGRESSIVELY COOLER INTO THURSDAY AND ESPECIALLY FRIDAY...WHICH AGAIN IS IN THE SPIRIT OF THE GOING FORECAST. DARMOFAL .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 256 PM CDT TUE MAR 31 2015 LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WILL BE MADE WITH THIS FORECAST CYCLE. MIGRATORY SHORTWAVE RIDGING ALOFT LOOKS TO AFFECT THE AREA OVER MUCH OF THE WEEKEND WITH DRY WEATHER AND TEMPERATURES CLOSER TO SEASONAL AVERAGE. SOME INCREASE IN LOW LEVEL MOISTURE IS EXPECTED LATE IN THE WEEKEND INTO EARLY NEXT WEEK AS UPPER TROUGHING DEVELOPS ACROSS THE WESTERN CONUS...WHICH COULD MIGRATE EAST AND AFFECT THE PLAINS LATE IN THE FORECAST PERIODS WITH PRECIP CHANCES. KED && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1146 PM CDT TUE MAR 31 2015 AVIATION CONCERNS REMAIN LOW CLOUDS WED MORNING. STILL THINKING THAT LOW CLOUDS WILL WORK NORTH LATE TONIGHT INTO WED MORNING WITH ALL MODELS REMAINING CONSISTENT WITH THIS SCENARIO. ONE CHANGE FROM THE PREVIOUS TAFS WAS TO DELAY THE ONSET BY ABOUT AN HOUR AND TO REMOVE THE LOW CLOUDS FROM KRSL AND KSLN. AT THIS TIME IT APPEARS KICT AND KCNU WOULD HAVE THE BEST CHANCES AT SEEING LOW CLOUDS WITH KICT HAVING THE BEST CHANCE AT IFR CONDITIONS. SHOULD ALSO SEE SOME FOG WITH THE LOWER CEILINGS AND FOR NOW RAN WITH 3SM AT KICT. STORMS ARE EXPECTED TO DEVELOP OVER EASTERN NEBRASKA WED EVENING AND FILL DOWN TO THE SOUTHWEST...REACHING CENTRAL KS AFTER 00Z. KRSL AND KSLN HAVE THE BEST CHANCE TO SEE THESE STORMS. LAWSON && .FIRE WEATHER... ISSUED AT 256 PM CDT TUE MAR 31 2015 STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY AFTERNOON AND WILL BE ACCOMPANIED BY UNSEASONABLY WARM TEMPERATURES. DESPITE SLIGHTLY HIGHER DAYTIME HUMIDITY VALUES...THE WARM WINDS ARE EXPECTED TO RESULT IN SEVERAL HOURS FOR EXTREME GRASSLAND FIRE DANGER ACROSS CENTRAL KANSAS WITH VERY HIGH FIRE DANGER ACROSS THE REST OF SOUTH CENTRAL AND SOUTHEAST KANSAS. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 85 55 71 / 10 10 30 20 HUTCHINSON 55 86 51 69 / 10 10 40 20 NEWTON 55 84 52 68 / 10 10 50 20 ELDORADO 56 83 55 70 / 10 10 50 30 WINFIELD-KWLD 57 83 57 73 / 10 10 30 20 RUSSELL 54 87 46 66 / 0 30 50 10 GREAT BEND 54 87 47 67 / 10 30 50 10 SALINA 54 87 49 68 / 10 10 60 10 MCPHERSON 55 86 50 68 / 10 10 50 20 COFFEYVILLE 56 81 61 74 / 10 20 30 50 CHANUTE 54 80 58 72 / 10 20 50 50 IOLA 54 81 57 71 / 10 20 60 50 PARSONS-KPPF 56 81 60 73 / 10 20 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR KSZ032-033-047>051-067. &&
Hazardous weather outlook, Mar 31, 6:55 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT TUE MAR 31 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 655 PM CDT TUE MAR 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT PATCHY FOG IS EXPECTED AFTER 3 AM ACROSS SOUTH CENTRAL KANSAS. THE FOG MAY REDUCE VISIBILITIES AROUND ONE MILE IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL PRODUCE A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE AREA ON WEDNESDAY AFTERNOON...WITH THE MOST CRITICAL AREAS EXPECTED TO BE ACROSS CENTRAL KANSAS. REFER TO THE FIRE WEATHER WATCH FOR DETAILS. CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE AREA FROM VERY LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE...MAINLY WEDNESDAY EVENING ACROSS CENTRAL KANSAS. THE PRIMARY RISKS WILL BE NICKEL TO QUARTER SIZE HAIL AND DAMAGING WINDS TO 60 MPH. CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THURSDAY INTO THURSDAY NIGHT...MAINLY ALONG AND EAST OF THE TURNPIKE. A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS. SEVERAL HOURS OF VERY HIGH GRASSLAND FIRE DANGER ARE POSSIBLE THURSDAY AFTERNOON ACROSS CENTRAL KANSAS...AND PERIODICALLY OVER THE REST OF THE AREA FRIDAY THROUGH SUNDAY. SLIGHT CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT...MAINLY ACROSS THE FLINT HILLS AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:04 AM CDT | Special Weather Statement | ICT | Cowley | 41 min |
| Apr 1, 3:35 AM CDT | Special Weather Statement | ICT | Montgomery | 40 min |
Nearby
Red Flag Warnings in Kansas, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.